Can I stop taking gabapentin without any withdrawels?
Question posted by Lilcam on 26 Oct 2012
Last updated on 28 October 2012 by butterflylynn
Definitely Do Not Stop taking this medication Cold Turkey... Call your Dr. & he will taper you off correctly. I am not sure what dosage you are on right now.
But your dr. will probably give you a prescription for 100 mg pills that way you can taper in increments. Depending on the dosage & how long you have been taking this medication will help the dr decide on how much is Safe to start tapering on.
But it is Very DANGEROUS to just stop taking this medication. Kathy
Hi Lilcam. If you abruptly stop taking gabapentin; this may increase your risk for nervous system side effects.
I've been taking Gabapentin for 5 years. I can increase and decrease dosage without any side affects. But, I haven't tried to stop cold turkey. The withdrawal could spin you right into a seizure. I would ask you to discuss this with your doctor or give your pharmacist a call.
Google "withdrawal from Gabapentin." There's a lot of info out there.
God bless you and take care,
If you just stop it abruptly you can seizure. If you taper it you would be ok, however your dr should be involved.
Hello LILcam. You'll be feeling some side effects. A taper is suggested. regards pledge
- Gabapentin uses and safety info
- Gabapentin information for Healthcare Professionals (includes dosage details)
- Side effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.